Year 2020, Volume 7 , Issue 3, Pages 247 - 258 2020-09-06

Generalization of pinching operation to binary matroids

Vahid GHORBANİ [1] , Ghodratollah AZADİ [2] , Habib AZANCHİLER [3]


In this paper, we generalize the pinching operation on two edges of graphs to binary matroids and investigate some of its basic properties. For $n\geq 2$, the matroid that is obtained from an $n$-connected matroid by this operation is a $k$-connected matroid with $k\in\{2,3,4\}$ or is a disconnected matroid. We find conditions to guarantee this $k$. Moreover, we show that Eulerian binary matroids are characterized by this operation and we also provide some interesting applications of this operation.
Binary matroid, Connectivity, Pinching, Splitting, Splitting off, Element splitting
  • [1] G. Azadi, Generalized splitting operation for binary matroids and related results, Ph.D. Thesis, University of Pune, 2001.
  • [2] A. Frank, Edge–connection of graphs, digraphs, and hypergraphs, More Sets, Graphs and Numbers 15 (2006) 93–141.
  • [3] M. M. Shikare, K. V. Dalvi, S. B. Dhotre, Splitting off operation for binary matroids and its applications, Graph and Combinatorics 27 (2011) 871–882.
  • [4] J. Oxley, Matroid Theory, Oxford University Press, 2nd ed. 2011.
  • [5] T. T. Raghunathan, M. M. Shikare, B. N. Waphare, Splitting in a binary matroid, Discrete Math. 184 (1998) 267–271.
  • [6] D. J. A. Welsh, Euler and bipartite matroids, Journal of Combinatorial Theory 6(4) (1969) 375–377.
  • [7] D. West, Introduction to graph theory, Prentice–Hall, 2nd ed. 2001.
Primary Language en
Subjects Engineering
Journal Section Articles
Authors

Orcid: 0000-0002-7301-6973
Author: Vahid GHORBANİ (Primary Author)
Institution: Urmia University
Country: Iran


Orcid: 0000-0002-1807-4732
Author: Ghodratollah AZADİ
Institution: Urmia University
Country: Iran


Orcid: 0000-0002-2949-3836
Author: Habib AZANCHİLER
Institution: Urmia University
Country: Iran


Dates

Publication Date : September 6, 2020

Bibtex @research article { jacodesmath784992, journal = {Journal of Algebra Combinatorics Discrete Structures and Applications}, issn = {}, eissn = {2148-838X}, address = {}, publisher = {Yildiz Technical University}, year = {2020}, volume = {7}, pages = {247 - 258}, doi = {10.13069/jacodesmath.784992}, title = {Generalization of pinching operation to binary matroids}, key = {cite}, author = {Ghorbani̇, Vahid and Azadi̇, Ghodratollah and Azanchi̇ler, Habib} }
APA Ghorbani̇, V , Azadi̇, G , Azanchi̇ler, H . (2020). Generalization of pinching operation to binary matroids . Journal of Algebra Combinatorics Discrete Structures and Applications , 7 (3) , 247-258 . DOI: 10.13069/jacodesmath.784992
MLA Ghorbani̇, V , Azadi̇, G , Azanchi̇ler, H . "Generalization of pinching operation to binary matroids" . Journal of Algebra Combinatorics Discrete Structures and Applications 7 (2020 ): 247-258 <https://dergipark.org.tr/en/pub/jacodesmath/issue/56695/784992>
Chicago Ghorbani̇, V , Azadi̇, G , Azanchi̇ler, H . "Generalization of pinching operation to binary matroids". Journal of Algebra Combinatorics Discrete Structures and Applications 7 (2020 ): 247-258
RIS TY - JOUR T1 - Generalization of pinching operation to binary matroids AU - Vahid Ghorbani̇ , Ghodratollah Azadi̇ , Habib Azanchi̇ler Y1 - 2020 PY - 2020 N1 - doi: 10.13069/jacodesmath.784992 DO - 10.13069/jacodesmath.784992 T2 - Journal of Algebra Combinatorics Discrete Structures and Applications JF - Journal JO - JOR SP - 247 EP - 258 VL - 7 IS - 3 SN - -2148-838X M3 - doi: 10.13069/jacodesmath.784992 UR - https://doi.org/10.13069/jacodesmath.784992 Y2 - 2020 ER -
EndNote %0 Journal of Algebra Combinatorics Discrete Structures and Applications Generalization of pinching operation to binary matroids %A Vahid Ghorbani̇ , Ghodratollah Azadi̇ , Habib Azanchi̇ler %T Generalization of pinching operation to binary matroids %D 2020 %J Journal of Algebra Combinatorics Discrete Structures and Applications %P -2148-838X %V 7 %N 3 %R doi: 10.13069/jacodesmath.784992 %U 10.13069/jacodesmath.784992
ISNAD Ghorbani̇, Vahid , Azadi̇, Ghodratollah , Azanchi̇ler, Habib . "Generalization of pinching operation to binary matroids". Journal of Algebra Combinatorics Discrete Structures and Applications 7 / 3 (September 2020): 247-258 . https://doi.org/10.13069/jacodesmath.784992
AMA Ghorbani̇ V , Azadi̇ G , Azanchi̇ler H . Generalization of pinching operation to binary matroids. Journal of Algebra Combinatorics Discrete Structures and Applications. 2020; 7(3): 247-258.
Vancouver Ghorbani̇ V , Azadi̇ G , Azanchi̇ler H . Generalization of pinching operation to binary matroids. Journal of Algebra Combinatorics Discrete Structures and Applications. 2020; 7(3): 247-258.